Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 56, NWS Louisville, KY

April 9, 2015Clark County, Jefferson County, Scott County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Apr 9, 2015, 4:33 PM EDT for Clark County, Jefferson County, Scott County, Indiana. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 4:33 PM EDT (20:33 UTC)
Expired
Apr 9, 2015, 5:05 PM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, IN, Jefferson County, IN, Scott County, IN

The radar

The Louisville radar (KLVX), 67 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 4:38 PM EDTTSTM WND GST 652 E Henryville, IN65-70 MPH WINDS ESTIMATED BY BROADCAST MEDIA.
Apr 9, 4:40 PM EDTTSTM WND DMG2 N Henryville, INMULTIPLE TREES DOWN ALONG HWY 31 NEAR CLARK STATE FOREST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WUUS53 KLMK 092033
SVRLMK
INC019-077-143-092105-
/O.NEW.KLMK.SV.W.0056.150409T2033Z-150409T2105Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHWESTERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
  EASTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 505 PM EDT

* AT 432 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
  SCOTTSBURG...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HENRYVILLE...UNDERWOOD...OTISCO...VIENNA...MARYSVILLE...NABB...
  GOSHEN...LEXINGTON...NEW FRANKFORT...WOOSTER...BLOCHER...CHELSEA...
  SWANVILLE...DEPUTY AND KENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3869 8546 3840 8579 3848 8594 3851 8592
      3850 8589 3851 8588 3852 8587 3854 8587
      3855 8585 3858 8585 3881 8565
TIME...MOT...LOC 2033Z 223DEG 38KT 3851 8581

HAIL...1.00IN
WIND...60MPH

$$

EER
2 follow-up statements
279 
WWUS53 KLMK 092046
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 PM EDT THU APR 9 2015

INC019-077-143-092105-
/O.CON.KLMK.SV.W.0056.000000T0000Z-150409T2105Z/
SCOTT IN-JEFFERSON IN-CLARK IN-
446 PM EDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CLARK...SOUTHWESTERN JEFFERSON AND EASTERN SCOTT COUNTIES UNTIL 505
PM EDT...

AT 443 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF SCOTTSBURG...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NABB...GOSHEN...LEXINGTON...NEW FRANKFORT...WOOSTER...BLOCHER...
CHELSEA...SWANVILLE...DEPUTY AND KENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3869 8546 3851 8566 3853 8569 3857 8575
      3862 8582 3881 8565
TIME...MOT...LOC 2046Z 223DEG 38KT 3861 8569

HAIL...1.00IN
WIND...60MPH

$$

EER
689 
WWUS53 KLMK 092057
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT THU APR 9 2015

INC019-092108-
/O.CAN.KLMK.SV.W.0056.000000T0000Z-150409T2105Z/
CLARK IN-
457 PM EDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLARK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3862 8563 3863 8566 3866 8567 3879 8561
      3869 8546 3861 8555
TIME...MOT...LOC 2058Z 223DEG 38KT 3869 8557

$$

INC077-143-092105-
/O.CON.KLMK.SV.W.0056.000000T0000Z-150409T2105Z/
SCOTT IN-JEFFERSON IN-
457 PM EDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEFFERSON AND EAST CENTRAL SCOTT COUNTIES UNTIL 505 PM EDT...

AT 456 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
SCOTTSBURG...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3862 8563 3863 8566 3866 8567 3879 8561
      3869 8546 3861 8555
TIME...MOT...LOC 2058Z 223DEG 38KT 3869 8557

HAIL...1.00IN
WIND...60MPH

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:49 PM EDT, 44 minutes earlier.

Area forecast discussion, Apr 9, 3:49 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT Thu Apr 9 2015

.SHORT TERM (Now through Friday Night)...
Issued at 313 PM EDT Thu Apr 9 2015

...Strong to Severe Storms Possible This Afternoon and Tonight...

...Current Conditions...

Severe Thunderstorm Watch #40 has been issued for the northeast CWA
until 02z. This is part of a larger watch and will likely be able to
be cancelled before the proposed expiration. In fact, think our
window will be pretty short in this watch as the forcing responsible
for these storms will lift NE. The main threats will be marginally
severe hail and an isolated damaging wind event. Excessive lightning
and brief heavy rainfall can also be expected with any storm.

Otherwise, we are destabilizing nicely and will remain firmly in the
warm sector all of the afternoon and evening before a strong cold
front quickly passes just before and around dawn. The midday batch
of storms did briefly stabilize portions of southern IN and north
central KY along the Ohio River, however we have already recovered
as current ob at SDF reads 81/66. With the unstable airmass and
subtle ripples in the deep southwest flow, expect that we could
still see isolated to widely scattered storms through the afternoon.
However, the lack of any focused forcing until later in the evening
and overnight should keep things relatively quiet. Any storm that
does form will have the potential to be strong to severe and
vertical wind profiles could support rotating storms.

...Evening and Tonight's Storms...

The surface low currently over southern IA will move into the Great
Lakes tonight ahead of a potent shortwave trough, with the trailing
cold front racing toward the Ohio River Valley overnight. Meanwhile,
a broad area of cyclonically curved upper flow will overspread our
region creating more forcing for ascent along with a 40-50 knot LLJ
established over our region. Our mid level winds will veer, meanwhile
low level winds are expected to back a bit, creating a more curved
hodograph. Our area is expected to remain moderate to strongly
unstable through the early evening hours, where some activity is
possible ahead of a prefrontal trough. Timing for this feature has
slowed and expect we may not see an increase in activity until
between sunset and Midnight. Feel this round of storms would pose
our greatest threat as supercells and broken bowing segements would
be possible. All severe modes would be on the table with this
scenario, although the tornado threat would be quite isolated. Any
storm will produce heavy rain with Flash Flooding certainly a
concern. Will keep the Flash Flood Watch going.

After Midnight, expect the last round of storms to move through the
area in the form of a broken line. Expect that a few bowing segment
and mesovortices will be possible within the line, as well as any
supercell that might be able to develop ahead of the line. Isolated
pockets of damaging wind are expected to be the main threat
overnight, although the isolated tornado threat would continue until
frontal passage. This line is expected to wane in intensity as it
pushes east across our area as we lose some instability. However,
strong southerly flow ahead of the front will be able to keep things
non-diurnal and at least somewhat unstable according SREF SB CAPE
probs. Adding to what instability is left, plenty of forcing and
dynamics should sustain a severe threat.

Cold front moves through around dawn on Friday with a dry conditions
taking over. Highs on Friday are expected to be in the 60s, with
lows Friday night in the lower 40s. A few upper 30s may be possible
as the surface high settles over us.

.LONG TERM (Saturday through Thursday)...
Issued at 235 PM EDT Thu Apr 9 2015

The weekend still looks good, with highs around normal Saturday and
going up on Sunday. A front moves into the region Sunday night,
bringing back rain chances. This front should slow down across our
vicinity, and then looks to lift north again Wed. and Thu. Given the
proximity to the region, do not want to pull pops from any one
period, and blended forecast maintains good chances through the work
week. Temperatures in this pattern are well above normal, though the
location of the front Tuesday could make part of the region cooler.
We will have to watch the location of the rains associated with that
front, for further flood potential.

&&

.HYDROLOGY...

Issued at 346 PM EDT Thu Apr 9 2015

A Flash Flood Watch remains in effect for portions of southern
Indiana and central Kentucky through the pre-dawn hours Friday
(basically until the front passes) for the continued threat of flash
flooding. The air mass over the lower Ohio Valley the past few days
and again today will be characterized by PWATs 1.3 to 1.6 inches,
very high for this time of the year. A swath of 8 to 10 inches has
fallen across southern Indiana and northern Kentucky in the last 14
days, which is 5 to 8 inches above normal. The repeated rounds of
storms this week have kept the ground well-saturated and the
rivers/streams/creeks running high.

The expectation is that this evening and tonight an additional 1 to
locally 3 inches could fall over the course of 1 or 2 rounds of
convection until the front passes. Latest 1-hr flash flood guidance
shows that between 0.75 and 1.25 inches is needed to initiate
problems along the Ohio River counties into the Bluegrass and
Cumberland regions. While storms today should be fairly progressive,
the very low flash flood guidance combined with more than one round
of storms will keep the flash flood threat elevated. We did opt to
expand the watch southwestward where 1-hr FFG is also low.
&&

.AVIATION (18Z TAF Update)...
Updated at 119 PM EDT Thu Apr 9 2015

The first of wave of convection has moved through SDF and only
expect isolated showers and perhaps a rumble of thunder through the
afternoon. The main concern through much of the afternoonu will be
south winds sustained between 10 to 20 mph gusting up around 30 mph
at times. Scattered to broken clouds should stay VFR.

As we move into the evening have mention of a potential secoond
round of convection that could impact all terminals. Have included 2
hours of VCTS around sunset for now, and will amend if it
materializes.

Have more confidence in overnight convection with pre-frontal trough
and cold frontal passage and have tried to time some prevailing
thunder from just after Midnight to the pre-dawn hours at BWG/SDF.
LEX will come a couple hours later.

Cold front passes in the pre-dawn hours for SDF/BWG and around
sunrise at LEX with steady west winds.

Expect VFR outside of thunderstorms, however conditions will likely
drop into IFR visibilities in any storm. Some strong to severe
storms are possible with damaging winds and large hail threats.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through late tonight FOR KYZ023>043-045>049-
     053>057-061>067-076>078-081-082.

IN...FLASH FLOOD WATCH through late tonight FOR INZ076>079-083-084-
     089>092.

&&

Short Term........BJS
Long Term.........RJS
Hydrology.........ZT/BJS
Aviation..........BJS
Hazardous weather outlook, Apr 9, 3:49 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT THU APR 9 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-102000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
349 PM EDT THU APR 9 2015 /249 PM CDT THU APR 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON THROUGH
TONIGHT AS A COLD FRONT MOVES THROUGH. THE MAIN THREATS ARE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL RESULTING IN FLASH
FLOODING. AN ISOLATED TORNADO CAN NOT BE RULED OUT.

REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS ON HEAVY RAINFALL
AND FLOOD POTENTIAL ACROSS SOUTHERN INDIANA AND PORTIONS OF
CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED BY EARLY TO MID
WEEK NEXT WEEK. SOME STORMS COULD BECOME STRONG. CONTINUED ROUNDS
OF HEAVY RAINFALL COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT WIND DAMAGE...HAIL...OR FLOODING
TODAY AND TONIGHT.

BJS/RJS

In the hours before

Special weather statement, Apr 9, 1:06 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
106 PM EDT THU APR 9 2015

INZ079-KYZ032-091720-
JEFFERSON IN-TRIMBLE KY-
106 PM EDT THU APR 9 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF BEDFORD...AND MOVING NORTHEAST AT
50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MADISON...
  BROOKSBURG AND MANVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3870 8519 3869 8522 3874 8526 3874 8532
      3872 8532 3867 8527 3859 8546 3866 8551
      3889 8520 3888 8520
TIME...MOT...LOC 1706Z 233DEG 42KT 3865 8541

EER
Special weather statement, Apr 9, 1:10 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EDT THU APR 9 2015

KYZ031-033-034-091740-
HENRY KY-OLDHAM KY-SHELBY KY-
110 PM EDT THU APR 9 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SHELBYVILLE...AND MOVING
NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NEW CASTLE...
  SMITHFIELD AND JERICHO...
  EMINENCE AND BELLVIEW...
  BETHLEHEM AND NORTH PLEASUREVILLE...
  FRANKLINTON AND SLABTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3857 8507 3858 8504 3856 8500 3851 8502
      3852 8498 3849 8499 3846 8494 3847 8492
      3845 8490 3844 8492 3842 8488 3820 8535
      3832 8546 3860 8512 3860 8508
TIME...MOT...LOC 1710Z 233DEG 39KT 3831 8528

EER
Special weather statement, Apr 9, 2:27 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT THU APR 9 2015

KYZ035-036-091855-
FRANKLIN KY-SCOTT KY-
227 PM EDT THU APR 9 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF FRANKFORT...AND MOVING
NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ELMVILLE...
  MINORSVILLE AND SKINNERSBURG...
  SUTERVILLE AND LONGLICK...
  JOSEPHINE AND PORTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3837 8453 3819 8485 3826 8496 3836 8486
      3835 8481 3834 8479 3835 8475 3846 8460
TIME...MOT...LOC 1827Z 227DEG 31KT 3827 8483

EER
Local storm report, Apr 9, 3:11 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT THU APR 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             5 WNW SADIEVILLE        38.42N 84.62W
04/09/2015  M0.88 INCH       SCOTT              KY   TRAINED SPOTTER

            JUST UNDER QUARTER-SIZED HAIL

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Apr 9, 4:14 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM EDT THU APR 9 2015

INZ084-089-090-KYZ024-025-092045-
BRECKINRIDGE KY-CRAWFORD IN-HARRISON IN-MEADE KY-PERRY IN-
414 PM EDT THU APR 9 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES EAST OF TELL CITY...AND MOVING NORTHEAST
AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CONCORDIA AND ROBERTA...
  WOLF CREEK AND BEECHLAND...
  CEDAR FLAT AND CAPE SANDY...
  LEAVENWORTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3829 8629 3816 8611 3794 8653 3803 8663
TIME...MOT...LOC 2014Z 230DEG 35KT 3804 8648

EER
Special weather statement, Apr 9, 4:19 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT THU APR 9 2015

INZ091-092-092050-
CLARK IN-FLOYD IN-
419 PM EDT THU APR 9 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF NEW ALBANY...AND MOVING
NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WILSON AND CARWOOD...
  SPEED AND SELLERSBURG...
  MEMPHIS AND BLUE LICK...
  HENRYVILLE AND CLARK SIDING...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3850 8554 3830 8593 3839 8603 3842 8603
      3842 8600 3845 8600 3851 8592 3850 8589
      3851 8588 3852 8587 3854 8587 3861 8578
      3861 8570
TIME...MOT...LOC 2019Z 228DEG 32KT 3840 8590

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 12:01 PM EDTSpecial Weather StatementLMKClark, Floyd19 min
Apr 9, 1:06 PM EDTSpecial Weather StatementLMKJefferson14 min
Apr 9, 4:14 PM EDTSpecial Weather StatementLMKCrawford31 min
Apr 9, 4:19 PM EDTSpecial Weather StatementLMKClark, Floyd31 min
Apr 9, 4:44 PM EDTSpecial Weather StatementLMKFloyd31 min
Apr 9, 4:51 PM EDTSevere Thunderstorm WarningLMKJefferson19 min
Apr 9, 4:56 PM EDTSevere Thunderstorm WarningLMKJefferson24 min
Apr 9, 5:10 PM EDTSpecial Weather StatementLMKScott30 min
Apr 9, 5:14 PM EDTSevere Thunderstorm WarningLMKClark, Jefferson, Scott, Washington31 min
Apr 9, 5:19 PM EDTSpecial Weather StatementLMKJefferson31 min
Apr 9, 5:35 PM EDTSevere Thunderstorm WarningLMKJefferson25 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.